MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY WALLFLEX¿ BILIARY RX STENT SYSTEM; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC - GALWAY WALLFLEX¿ BILIARY RX STENT SYSTEM; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00570520
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/23/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reported event of catheter difficult to remove.Investigation results: a wallflex biliary rx delivery system was returned for analysis, the fully deployed stent was not received.A visual examination of the returned device found that the delivery system was received fully deployed.No damages were noted to the inner shaft, outer sheath, or handle.It is not possible to confirm the complaint based on the condition of the returned device.Taking into consideration the evaluation conducted at the complaint investigation site and the details of the complaint, the most probable root cause is operational context.A review of the device history record (dhr) confirmed that the device met all material, assembly, and product specifications.A search of the complaint database revealed that no similar complaints exist for the specified lot.A labeling review was performed and, from the information available, this device was used per the directions for use (dfu) / product label.
 
Event or Problem Description
Note: this manufacturer report pertains to one of two devices used in the same procedure.Refer to manufacturer report # 3005099803-2016-03753 and 3005099803-2016-03752 for the associated device information.It was reported to boston scientific corporation on november 14, 2016 that two wallflex biliary rx covered stents were used during an endoscopic retrograde cholangiopancreatography performed on (b)(6) 2016.According to the complainant, during the procedure, the first stent ¿popped¿ during deployment (the subject of mfr report # 3005099803-2016-03753).The physician removed the first stent and successfully deployed a second wallflex biliary stent (the subject of mfr report # 3005099803-2016-03752); however, when the physician removed the delivery system, it also pulled the stent out of the patient.Attempts to obtain additional information regarding patient¿s condition has been unsuccessful to date.Should additional relevant details become available, a supplemental report will be submitted.

Brand Name
WALLFLEX¿ BILIARY RX STENT SYSTEM
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key6156121
Report Number3005099803-2016-03752
Device Sequence Number10946413
Product Code FGE
UDI-Device Identifier08714729764908
UDI-Public(01)08714729764908(17)20180721(10)19503463
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K140630
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/14/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/21/2018
Device Model NumberM00570520
Device Catalogue Number7052
Device Lot Number19503463
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/17/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/14/2016
Initial Report FDA Received Date12/08/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1